Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 55, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 9, 2014, 7:16 PM CDT for Alcorn County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 9, 2014, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Alcorn County, MS
The radar
The Columbus AFB radar (KGWX), 109 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
439
WGUS54 KMEG 100016
FFWMEG
MSC003-100315-
/O.NEW.KMEG.FF.W.0055.140610T0016Z-140610T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
716 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 1015 PM CDT
* AT 715 PM CDT...DOPPLER RADAR ESTIMATES SHOWERS AND THUNDERSTORMS
WILL PRODUCE 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR. HEAVY RAIN
OCCURERED IN THI AREA LAST NIGHT AND THE GROUND IS SATURATED. ANY
RAIN WIL QUICKLY RUN OFF.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CORINTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3475 8855 3476 8875 3486 8875 3486 8882
3499 8882 3500 8867 3500 8837 3482 8836
3476 8837
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:38 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 9, 2:38 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
238 PM CDT MON JUN 9 2014
.SYNOPSIS...
PEAKS OF SUNSHINE ACROSS MUCH OF THE SOUTHERN AND EASTERN SECTIONS
OF THE FORECAST AREA. THUNDERSTORMS MOVING INTO WESTERN SECTIONS OF
THE FORECAST AREA WITH SEVERE POTENTIAL. TEMPERATURE GENERALLY IN
THE UPPER 70S TO LOWER 80S.
BELLES
&&
.SHORT TERM (TONIGHT THROUGH TUESDAY)...
FOCUS REMAINS ON THE SEVERE WEATHER AND FLASH FLOODING POTENTIAL.
VIGOROUS SHORTWAVE FOR EARLY JUNE TRACKING EAST FROM THE CENTRAL
PLAINS GIVES US CAUSE FOR ATTENTION. FOR LATE THIS AFTERNOON AND
TONIGHT MODELS CONTINUE TO SHOW RAINFALL OVERSPREADING OUR FORECAST
AREA. FLASH FLOOD WATCH LOOKS GOOD THROUGH TONIGHT WITH CONTINUED
CHANCE FOR HEAVY RAINFALL. AS THE SHORTWAVE MOVES EAST ENHANCED
SHEAR CAUSES A CONCERN FOR A TORNADIC POTENTIAL INTO THIS
EVENING.
ON TUESDAY THUNDERSTORMS WILL BE ONGOING WITH A CONTINUED CHANCE
FOR SEVERE WEATHER AND FLASH FLOODING.
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
LINGERING UPPER LOW ACROSS OUR AREA ON WEDNESDAY WILL CONTINUE TO
SERVE AS THE FOCUS FOR POTENTIAL THUNDERSTORMS. THE CHANCE SHOULD
FINALLY END WEDNESDAY EVENING WITH THE DAYTIME HEATING.
ON THURSDAY WE MAY CATCH A BREAK FROM THE RAIN...HOWEVER A SLIGHT
RISK FOR THUNDERSTORMS IS STILL POSSIBLE DURING DAYTIME HEATING AS
ONE COLD POOL ALOFT MOVES JUST EAST OF OUR AREA...ONLY TO BE
REPLACED BY ANOTHER SHORTWAVE MOVING INTO OUR AREA LATE IN THE DAY.
AS THAT NEXT SHORTWAVE MOVES INTO OUR AREA ON FRIDAY AN INCREASED
CHANCE FOR DIURNAL THUNDERSTORMS WILL OCCUR ON FRIDAY AND AGAIN
LINGER INTO THE WEEKEND. BY SUNDAY AND MONDAY HEIGHTS BEGIN TO
BUILD ALOFT INTO OUR REGION...NEVERTHELESS WITH HIGH SOIL MOISTURE
THERE WILL BE A CONTINUED SLIGHT CHANCE FOR DIURNAL THUNDERSTORMS.
BELLES
&&
.AVIATION...
18Z TAF CYCLE
VFR..MVFR... AND IFR CONDITIONS ARE POSSIBLE THROUGHOUT THE 24
HOUR TAF CYCLE. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A MCS
CONTINUE TO APPROACH THE REGION FROM THE WEST. ALL SITES CAN
EXPECT TO RECEIVE MODERATE TO HEAVY RAINFALL WITH THIS SYSTEM.
KJBR AND KMEM COULD EXPECT TO SEE VICINITY SHOWERS AND THUNDER AS
EARLY AS 18Z... KMKL AND KTUP AS EARLY AS 21Z. SHRA AND BR WILL
PREVAIL OVERNIGHT FOR ALL SITES WITH VISBYS GETTING AS LOW AS 5SM.
CIGS WILL FALL TO IFR LEVELS AS THE LOW MOVES CLOSER TO OUR AREA
TOMORROW MORNING. VCSH AND VCTS ARE ALSO EXPECTED TOMORROW BEOFRE
18Z BUT CONFIDENCE ON TIMING IS STILL VERY LOW. WINDS WILL BE
MODERATE AND FROM THE SOUTH FOR MOST OF THE FORECAST PERIOD.
JMP3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 9, 2:25 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 225 PM CDT MON JUN 9 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 225 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH TODAY AND TONIGHT. THE POTENTIAL WILL EXIST FOR DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE MOST FAVORABLE TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MID AFTERNOON THROUGH THE OVERNIGHT HOURS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS HEIGHTENED CONCERN FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY WITH THE POTENTIAL FOR SEVERAL MORE INCHES OF RAINFALL...ESPECIALLY IN AREAS WHERE STORMS REPEATEDLY MOVE THROUGH THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI ON TUESDAY. THE PRIMARY SEVERE WEATHER THREATS WILL REMAIN DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES. THE FLASH FLOOD WATCH WILL CONTINUE FOR THE ENTIRE MID SOUTH THROUGH TUESDAY EVENING WITH THE EXPECTATION OF ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS PORTIONS OF THE MID SOUTH TODAY THROUGH TONIGHT AND MAY BE NECESSARY AGAIN ON TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH/JEB
In the hours before
Local storm report, Jun 9, 6:07 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TSTM WND DMG CAYCE 34.96N 89.62W
06/09/2014 MARSHALL MS NWS EMPLOYEE
YARD STRUCTURE TWISTED AND MOVED A FEW FEET
0155 AM TSTM WND DMG OXFORD 34.36N 89.53W
06/09/2014 LAFAYETTE MS EMERGENCY MNGR
COUPLE OF TREES DOWN ACROSS THE COUNTY.
0200 AM FLASH FLOOD MICHIGAN CITY 34.98N 89.25W
06/09/2014 BENTON MS EMERGENCY MNGR
FLOODING IN NORTHERN BENTON COUNTY
0200 AM FLASH FLOOD RIPLEY 34.73N 88.94W
06/09/2014 TIPPAH MS TRAINED SPOTTER
SEVERAL ROADS WASHED OUT AROUND TIPPAH COUNTY NEAR
WALNUTM AND RIPLEY
0245 AM TSTM WND DMG 7 E NEW ALBANY 34.49N 88.90W
06/09/2014 UNION MS PUBLIC
60 MPH WINDS ALONG WITH NICKEL SIZE HAIL REPORTED.
0330 AM TSTM WND DMG DENNIS 34.56N 88.23W
06/09/2014 TISHOMINGO MS EMERGENCY MNGR
TREES DOWN ON HWY 30.
0430 AM FLASH FLOOD 2 N RIPLEY 34.76N 88.94W
06/09/2014 TIPPAH MS PUBLIC
SEVERAL COUNTY ROADS ACROSS COUNTY FLOODED AND BALLFIELD
IN FALKNER HAD DEEP WATER FOR A PERIOD TIME.
0715 AM FLASH FLOOD ADAMSVILLE 35.23N 88.39W
06/09/2014 MCNAIRY TN PUBLIC
VIDEO RECEIVED OF WATER FLOWING OVER OVERBROOK DRIVE OFF
OF HIGHWAY 64 IN ADAMSVILLE, TN.
0815 AM HEAVY RAIN CAYCE 34.96N 89.62W
06/09/2014 M3.00 INCH MARSHALL MS NWS EMPLOYEE
3.00 TO 3.24 INCHES OF RAIN HAS FELL SINCE MIDNIGHT
0604 PM HAIL 6 S POTTS CAMP 34.56N 89.31W
06/09/2014 M1.75 INCH MARSHALL MS TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR HIGHWAY 349.
&&
MRMLocal storm report, Jun 9, 7:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
712 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 W HOUSTON 33.90N 89.02W
06/09/2014 E1.75 INCH CHICKASAW MS PUBLIC
PEA SIZED HAIL RAPIDLY INCREASED TO GOLF BALL SIZE ON
HIGHWAY 8.
&&
MRMLocal storm report, Jun 9, 7:15 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
715 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 6 S POTTS CAMP 34.56N 89.31W
06/09/2014 M1.75 INCH MARSHALL MS TRAINED SPOTTER
GOLF BALL SIZED HAIL NEAR HIGHWAY 349.
0640 PM HAIL 1 W HOUSTON 33.90N 89.02W
06/09/2014 E1.75 INCH CHICKASAW MS PUBLIC
PEA SIZED HAIL RAPIDLY INCREASED TO GOLF BALL SIZE ON
HIGHWAY 8.
0714 PM HAIL 1 N AMORY 34.00N 88.48W
06/09/2014 M1.00 INCH MONROE MS TRAINED SPOTTER
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:02 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Prentiss, Tishomingo | 43 min |
| Jun 10, 7:09 AM CDT | Special Weather Statement | MEG | Calhoun | 36 min |
| Jun 10, 7:54 AM CDT | Special Weather Statement | MEG | Chickasaw, Pontotoc | 36 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.